Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Apr 28, 2021, 7:46 PM CDT for Cass County, Johnson County, Missouri; Miami County, Kansas. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 7:46 PM CDT (00:46 UTC)
- Expired
- Apr 29, 2021, 6:18 AM CDT
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Miami County, KS, Cass County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
673
WGUS43 KEAX 290046
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
746 PM CDT Wed Apr 28 2021
KSC121-MOC037-101-291200-
/O.NEW.KEAX.FA.W.0001.210429T0046Z-210429T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami KS-Cass MO-Johnson MO MO-
746 PM CDT Wed Apr 28 2021
The National Weather Service in Pleasant Hill MO has issued a
* Flood Warning for Urban area and small stream in...
Miami County in east central Kansas...
Cass County in west central Missouri...
West Central Johnson MO County in west central Missouri...
* Until 700 AM CDT Thursday.
* At 746 PM CDT, local law enforcement reported heavy rain in the
warned area due to thunderstorms. Flooding is already occurring.
Between 2 and 4 inches of rain has fallen.
* Flooding has been reporting along several roadways as well as
creeks and streams in the towns of Cleveland, Peculiar, Pleasant
Hill, and West Line.
* Some locations that will experience flooding include...
Lee's Summit, Belton, Raymore, Harrisonville, Pleasant Hill,
Paola, Peculiar, Osawatomie, Louisburg, Holden, Lake Winnebago,
Drexel, Cleveland, Freeman, East Lynne, Kingsville, Fontana, Lake
Annette, Baldwin Park and Strasburg.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3839 9506 3857 9504 3874 9470 3874 9461
3878 9461 3883 9452 3883 9412 3885 9412
3885 9400 3873 9397 3850 9460 3840 9473
$$
731 follow-up statement
876
WGUS83 KEAX 291118
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
618 AM CDT Thu Apr 29 2021
KSC121-MOC037-101-291128-
/O.CAN.KEAX.FA.W.0001.000000T0000Z-210429T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami KS-Cass MO-Johnson MO MO-
618 AM CDT Thu Apr 29 2021
...THE URBAN AREA AND SMALL STREAM FLOOD WARNING IS CANCELLED FOR
MIAMI, CASS AND WEST CENTRAL JOHNSON MO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3839 9506 3857 9504 3874 9470 3874 9461
3878 9461 3883 9452 3883 9412 3885 9412
3885 9400 3873 9397 3850 9460 3840 9473
$$
KurtzWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 28, 6:46 PM CDT, 1 hour earlier.
Area forecast discussion, Apr 28, 6:46 PM CDT, 1 hour before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 646 PM CDT Wed Apr 28 2021 .Discussion... Issued at 319 PM CDT WED APR 28 2021 Key Points: -Showers and thunderstorms are expected tonight, especially along and south of I-70. A marginally strong storm is possible, along with locally heavy rainfall. -Drier and warming conditions are expected to develop Thursday continuing into the first half of the weekend. Detailed discussion... Slow moving boundary bisecting the forecast area as of 20Z extending from the metro into northeast Missouri. Along and south of the boundary, near surface based CAPE values ~1000 J/kg with 30-35 knots of 06-km bulk shear. This may allow for a few storms to become strong to near severe south of I-70 late this afternoon into the evening with small hail an gusty winds being the main threats. Probably the biggest concern will be locally heavy rainfall, with precipitable water values of 1.5-1.75" along and south of the boundary (near maximum values for this time of year). Expect convective threat to sag south through the evening hours tonight, with rain chances decreasing after midnight. Could see some isolated instability showers develop through the afternoon hours on Thursday, mainly across the eastern half of Missouri. Thereafter, expect warming trend into the weekend ahead of upper low lifting from Mexico towards the central plains. This could lead to another round of showers and thunderstorms Sunday night into Monday. && .Aviation...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 646 PM CDT WED APR 28 2021 Heavy rain is slowly moving out of the area as a front gradually moves ESE. Showers linger for the next few hours before clearing out late evening. CIGS/VIS will oscillate between MVFR and IFR categories as the rain exits the area. CIGs lift after midnight through the early morning hours. Skies clear out after daybreak bringing back diurnally driven gusty winds. Winds remain northerly overnight before shifting to northeasterly during the day Thursday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BT Aviation...Pesel
In the hours before
Local storm report, Apr 28, 5:19 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
519 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM FLASH FLOOD 5 SSW LAKE WINNEBAGO 38.77N 94.38W
04/28/2021 CASS MO LAW ENFORCEMENT
FLOODED ROADWAY ALONG HIGHWAY 291.
&&
BTLocal storm report, Apr 28, 5:31 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
531 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD 5 NNE LINWOOD 39.06N 95.00W
04/28/2021 LEAVENWORTH KS LAW ENFORCEMENT
WATER OVER THE HEMPHILL RD. HAS SINCE
RECEDED.
&&
BTLocal storm report, Apr 28, 5:40 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 2 NNE WALDRON 39.25N 94.78W
04/28/2021 PLATTE MO LAW ENFORCEMENT
WATER OVER JONES MYER AND HILLSBORO RD.
WATER HAS SINCE RECEDED.
&&
BTLocal storm report, Apr 28, 5:42 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM FLASH FLOOD 2 NNE PECULIAR 38.75N 94.44W
04/28/2021 CASS MO LAW ENFORCEMENT
WATER OVER ROAD.
&&Local storm report, Apr 28, 5:43 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM FLASH FLOOD WEST LINE 38.64N 94.58W
04/28/2021 CASS MO LAW ENFORCEMENT
WATER OVER ROAD.
&&Local storm report, Apr 28, 7:07 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HEAVY RAIN 1 N WARRENSBURG 38.78N 93.74W
04/28/2021 M1.39 INCH JOHNSON MO PUBLIC
OBSERVER MEASURED 0.6 BETWEEN 1640 AND 1740
CDT, THEN AN ADDITIONAL 0.79 BETWEEN 1740
AND 1830 CDT.
&&
BPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 10:26 PM CDT | Areal Flood Advisory | EAX | Bates, Cass, Johnson, Pettis | 8 hr |
| Apr 28, 10:44 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 34 hr |
| Apr 29, 1:56 AM CDT | River Flood Warning | EAX | Cooper | 39 hr |
| Apr 29, 1:56 AM CDT | River Flood Warning | EAX | Cooper, Saline | 31 hr |
| Apr 29, 6:12 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 13 hr |
| Apr 29, 9:24 AM CDT | River Flood Warning | EAX | Cooper | 10 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.